MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient #(b)(6) index procedure was performed on (b)(6) 2022.At the patient's one month follow up, it was identified that the screw at l4 had migrated into the canal.On (b)(6) 2022 the patient was revised to apifix placing a new screw at l3.No sequelae reported.
 
Additional Manufacturer Narrative
A review of the dhr demonstrated that the mid-c system was manufactured, tested, and released according to apifix specifications.Patient #(b)(6) index procedure was performed on (b)(6) 2022.At the patient's one-month follow up, the doctor identified that the screw at l4 had migrated into the canal.On (b)(6) 2022 the patient was revised.The surgeon tried to remove the screw and worked to re-direct it.After some effort the pedicle did in fact break, so it was decided to go up to l3.After the scew relocation, it was found that the mid-c 115 was too big so it was replaced with a mid-c 105.The surgeon believes it was possible that the screw may have migrated during distraction.Risk assessment: at the time of this report, the incident rate for screw misplacement/migration was well within the rate reported in the literature for this type of complication as described in the company's clinical evaluation report (cer).
 
Additional Manufacturer Narrative
Return analysis: the explanted device was returned to orthopediatrics in (b)(6) and was subjected to engineering evaluation.The device actuated normally.No observable wear was seen on the spherical rings.Some damage was observed on the body and pole, presumably this occurred during or after the removal procedure and not associated with the complaint.There were no obvious manufacturing or design defects which contributed to the failure.The wear analysis portion of retrieval and analysis protocol was not conducted because the time of implantation was less than 12 months and the cause of failure was obvious, pedicle fracture.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key15353507
Report Number3013461531-2022-00042
Device Sequence Number6049303
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMID-C 115
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-11-060-20
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date09/03/2022
Supplement Report FDA Received Date07/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale